1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Addiction - Fentanyl-I have been on it 10 years an want to get off it--Any help ----

Discussion in 'Fentanyl' started by JustDreamin, Sep 17, 2012.

  1. JustDreamin

    JustDreamin Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Aug 29, 2012
    from U.S.A.
    HI everyone, I am seeking any kind of advice, i have been on Fentanyl patch for 10 years and i am only on 75 mg because i have always refused to go any higher.. My Dr. ask me every month to go to a higher dose because i am getting no releif i say no I just want off this stuff an the dr. also refuses to help me get off it she says I need it an could not deal with my pain.. So i have decided to just try to get off by myself..Now i have never been on or took any other kind of drug, prescribed or not. I feel like i am withdrawling all the time and i know it is because the dose has been the same for ten years--but that is my own fault i dont want to go higher because I really dont want to take this crap anymore(i feel like a adddict-and it is very depressing) So I ask anyone who knows how to stop taking this stuff to help me, i know i could go cold-turkey but if the sickness is as bad as everyone says I wouldn't be able to take care of the kids..So if anyone knows the best way or what i can take in replace non-narcotic to help get thru those withdrawls it would be most appreciated..Some say it should'nt be as bad because the dose has been the same so long-but i dnt know..Please any help advice I just want my life back-these things have ruined my life(litterally).....Thank You & Much Love,Peace,Wellness
     
  2. ratgirldjh

    ratgirldjh Titanium Member

    Reputation Points:
    694
    Messages:
    553
    Joined:
    Sep 10, 2011
    57 y/o from U.S.A.
    Can you cut it in half and apply half at a time? Or perhaps cut little pieces off starting with a very small piece until you get to where you can use 1/2 at a time and then 1/4 and on and on down to nothing.

    Really though I am unsure about this because I don't know if they contain gel inside or if the med is embedded into the patch. Hopefully someone more up on this would help.

    A different doctor might be in order.
     
  3. tired of chronic pain

    tired of chronic pain Silver Member

    Reputation Points:
    30
    Messages:
    19
    Joined:
    Aug 19, 2012
    from earth
    They do contain gel like substance inside which gets absorbed into the skin. I was on them for quite awhile and they do seem to not work as well as when you 1st start them as time goes on. If you try to cut pieces off Im affraid you wont know exactly how much you are absorbing and may cause an up and down effect. With my pain they did not work well for me but, that is me, everyone has their own tolerance and pain relief. All I can recommend is go to another Dr. to get a second opinion as to IF it is a good idea to come off them and what they suggest to help you. You have been on them for 10 yrs like you said, then your body may not have only became tolerant to them but also dependant on them. If you truly suffer pain (Im not sure what kind of pain or how much) then I would seek help as it will not be easy trying cold turkey. I too have children and it was hard to look after their wants and needs when they were younger and, my Dr. also told me to 'take the medication' to help keep pain levels down as it is very hard to cope with daily, chronic pain let alone trying to raise 3 kids on my own.
    I hope I have helped somewhat. :)
    Take care,
    tocp
     
  4. Schmick

    Schmick Silver Member

    Reputation Points:
    110
    Messages:
    113
    Joined:
    Jun 13, 2012
    from Canada
    Do not cut them!!! that is bad advice, you cannot tamper with the patches at all or you risk changing the time release mechanism.

    It might be expensive but instead of getting say 30 X 75Ug patches a month you could ask the pharmacist to give you 90 X 25ug patches a month. I am not sure what it is like where you live but you might be able to do this, then you could just wear 2 X 25ug patches at a time???

    I know I can get prescribed 6 X 4mg hydromorphone tablets a day and my pharmacist will give me 3 X 8mg tablets so i can just cut them in half and save money. 90 X 8mg Tablets cost a little more than half as much as 180 X 4mg tablets. I hope this is not against the rules for price discussion as I am not stating actual prices just the relative cost between 2 different pill sizes.

    If you can not do that for one reason or another then your only option might be to switch to a different medicine or a different doctor? perhaps your doctor will switch you to different medication?? Your options would be:
    - Oxycontin with oxycodone ir for breakthough?
    - Morphine Contin with Morphine sulphate for breakthough?
    - Hydromorph contin with Hydromorphone for breakthrough?

    You could always just switch doctors and explain your dilema? be aware though that a new doctor might be hesitant to take you, it is understandable that many Dr's have some serious reservations about taking on pain management patients. if you decide after all that you do need pain management you mgiht be out of luck.

    I am wondering though, if you do have legitimate pain why are you trying to get off the pain medication? I know there is a stigma attached to using pain medication but if you need it you need it.. Perhaps maybe just a different medication will help you. If you do not mind me asking what specific condition do you ahve that requires such strong medication? PM me if you do nto feel comfortable answering here.

    If you have any questions please post I will check back. Best of luck to you.
     
  5. OttawaWriter

    OttawaWriter Silver Member

    Reputation Points:
    30
    Messages:
    34
    Joined:
    Sep 16, 2012
    49 y/o from Canada
    Dreamn,
    First of all, after 10 years at 75 ug you should expect a rough withdrawal if you tried cold turkey - yes there are a number of things you can do (loperamide, Bvitamins, fluids etc), that will help, but I wouldn't attempt it unless someone else could help out with the kids.
    I've been on the same dose for 1.5 years; I lost my last three patches and ended up going 8 days cold turkey ending today. After day 5 my supplementary prescription for oxy kicked in but those first 5 days were awful.
    I empathize I really do, I really am at a crossroads with this stuff myself. At first I thought it was a Godsend because the side effects were so mild (or so it appeared) that I could keep working much longer than I otherwise would have and generally had a normal family life. A year and a half later and I too have refused higher doses; the effectiveness is wearing off but the side effects are starting to show: depression, chronic fatigue, mood swings, weight loss due to appetite suppression.
    I actually came on the forum tonight looking for any information about Puridone. Apparently it's a 60 day opiate withdrawal system that can be done at home.

    I don't know if anyone here has tried it or knows anything about the program but it's something I plan to ask my doctor about. I'll pass on any info I find.

    What you also need to consider is that after 10 years on something as strong as fentanyl getting off is only one aspect of the larger issue. How do you live a fentanyl free life moving forward? How do you prevent relapse? Ideally your doctor and you should be able to discuss all aspects and come up with a withdrawal and aftercare program including counseling and support groups if needed. If your doctor isn't even willing to discuss the possibility of getting off the drug then maybe it's time to find another doctor.

    Seems we're in a similar situation so if there's anything else you want to know or just want to throw ideas back and forth please feel free!
     
Tags: